MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR081002A
Medical Device Problem Codes Collapse (1099); Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Original psts event # 44892 grt 10-11 study, patient id (b)(6).Information obtained from imedidata ¿ stent placed in sma during index procedure (unknown device) compressed with reintervention required of additional stent placement in sma (unknown device).Information from study manager for the identity of the device/devices implanted within the sma was requested but no further information was obtained.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A review of the manufacturing records indicated the device met pre-release specifications.Due to no device return, an investigation could not be performed.
 
Additional Manufacturer Narrative
Revised b1 to capture adverse event - serious injury with product malfunction.Revised b5 to update event description.Revised d6a with device implantation date.Revised h6 - investigation conclusion code.Results were already reported on h10 of initial emdr for this event.
 
Event or Problem Description
The following information was previously reported to gore and is captured in another event: on (b)(6), 2016 patient id (b)(6), underwent treatment of a thoracoabdominal aortic aneurysm zone 3, with two conformable gore® tag® thoracic endoprostheses.Chimney technique was used with branch vessel treatment of the celiac, superior mesenteric, and right renal arteries.It is unknown what brand of stents were utilized in the branch vessels.On (b)(6) 2016 the stent utilized in the superior mesenteric artery (sma) was found to be compressed.On (b)(6) 2016 a reintervention took place whereby an additional stent was placed in the superior mesenteric artery.Additional information regarding this event was received on (b)(6) 2022 from the primary study coordinator: the stent implanted in the patient on (b)(6) 2016 in the sma which was subsequently found compressed on (b)(6) 2016 was identified as a gore® viabahn® endoprosthesis with heparin bioactive surface device.The additional stent placed on (b)(6) 2016 during the reintervention was an icast device.This case represents the new information that the unknown device previously reported under previous event above was recently found to be a viabahn.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
spencer deboard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14794768
Report Number2017233-2022-03045
Device Sequence Number5778905
Product Code NIP
UDI-Device Identifier00733132623822
UDI-Public00733132623822
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2019
Device Model NumberVBJR081002A
Device Catalogue NumberVBJR081002A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight66 KG